MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 6X100; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 6X100; STENT, ILIAC
Catalog Number C06100SL
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The tip of the 6mm x100cm smart control iliac self-expanding stent delivery system (ses) was noted to be split after the device was removed from the patient.Additional information was received indicating that there was difficulty encountered while advancing/tracking the sds towards the lesion.The smart control iliac self-expanding stent delivery system (ses) was intended to be used during endovascular therapy (evt).The lesion was the iliac artery which had a chronic total occlusion (cto).There was unusual force used when the device crossed the lesion.There was severe vessel tortuosity noted and the percentage of stenosis was one hundred percent.The vessel had acute angulation and was severely calcified.The procedure was therefore completed by using another non-cordis device.There was no reported patient injury.There was no damage noted to the packaging of the device.There was nothing unusual noted about the stent delivery system prior to use.The device was stored and prepped as per the instruction for use.The device was not returned for analysis as it was discarded by the site.A product history record (phr) review of lot 17767489 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)- tracking difficulty¿ and ¿catheter tip- frayed/split/torn - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a 100% chronic total occlusion (cto), severe calcification, acute angulation and severe vessel tortuosity may have contributed to the reported event.According to the instructions for use, which are not intended as a mitigation of risk, "safety and effectiveness has not been demonstrated in: lesions that are either totally or densely calcified.If resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent re-positioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.Set the backer board with carrier tube on a flat surface.Remove the stent/delivery system from the carrier tube.Examine the device for damage.If it is suspected that the sterility has been compromised or the device is damaged do not use the device.Perform an arterial angiogram to verify full deployment.If incomplete expansion exists within the stent at any point along the lesion, post deployment balloon dilatation can be performed at the discretion of the physician.Remove the balloon from the patient.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported burst; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the tip of the 6x100 smart control iliac self-expanding stent delivery system (ses) was noted to be split after the device was removed from the patient.Additional information was received indicating that there was difficulty encountered while advancing/tracking the sds towards the lesion.The procedure was therefore completed by using another non-cordis device.There was no reported patient injury.The smart control was intended to be used during an endovascular therapy (evt) case.The lesion was the iliac artery which had a chronic total occlusion (cto).There was severe vessel tortuosity noted and the percentage of stenosis was one hundred percent.The vessel has acute angulation and was severely calcified.There was no damage noted to the packaging of the device.There was no anything unusual noted about the stent delivery system prior to use.The device was stored and prepped as per the instruction for use.There was unusual force used when the device crossed the lesion.The device will not be returned for evaluation as it was already discarded by the site.

Brand Name
SMART CONTROL, ILIAC 6X100
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9351127
Report Number9616099-2019-03366
Device Sequence Number19385216
Product Code NIO
UDI-Device Identifier20705032023655
UDI-Public20705032023655
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberC06100SL
Device Lot Number17767489
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1